Alert archive / Ohio / Small Craft Advisories in 2013

Small Craft Advisory 4, NWS Cleveland, OH

January 7, 2013

NWS Cleveland, OH issued this small craft advisory at Jan 7, 2013, 3:33 PM EST. It took effect at Jan 7, 2013, 10:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2013, 3:33 PM EST (20:33 UTC)
In effect from
Jan 7, 2013, 10:00 PM EST
Expired
Jan 8, 2013, 10:04 AM EST
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WHUS71 KCLE 072033
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
333 PM EST MON JAN 7 2013

LEZ147>149-080445-
/O.NEW.KCLE.SC.Y.0004.130108T0300Z-130108T2100Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
333 PM EST MON JAN 7 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM EST TUESDAY. 

* WINDS AND WAVES: SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS
  OVERNIGHT. WAVES WILL BUILD TO 5 TO 7 FEET AND REMAIN HIGH
  THROUGH THE DAY ON TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
3 follow-up statements
368 
WHUS71 KCLE 080224
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
924 PM EST MON JAN 7 2013

LEZ147>149-081030-
/O.CON.KCLE.SC.Y.0004.130108T0300Z-130108T2100Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
924 PM EST MON JAN 7 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY. 

* WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL
  CONTINUE OVERNIGHT THEN DIMINISH TO 10 TO 20 KNOTS ON TUESDAY.
  WAVES OF 4 TO 6 FEET WILL SUBSIDE TO 2 TO 4 FEET BY LATE TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
077 
WHUS71 KCLE 080919
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
419 AM EST TUE JAN 8 2013

LEZ147>149-081730-
/O.CON.KCLE.SC.Y.0004.000000T0000Z-130108T2100Z/
/O.NEW.KCLE.GL.A.0002.130109T1300Z-130110T0100Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
419 AM EST TUE JAN 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR LAKE ERIE EAST OF WILLOWICK OHIO.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS
AFTERNOON.

* WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL
  DIMINISH TO 10 TO 20 KNOTS TODAY...THEN INCREASE TO 20 TO 25
  KNOTS LATE TONIGHT AND TO 35 KNOT GALES ON WEDNESDAY. WAVES OF
  3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FEET TODAY...THEN INCREASE TO
  5 TO 7 FEET ON WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE 
FORCE WINDS OF AT LEAST 34 KNOTS IN UPCOMING DAYS. MARINERS
SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE
ACTIONS OR CONSIDER ALTERING THEIR PLANS.

&&

$$

LEZ061-167>169-081730-
/O.NEW.KCLE.GL.A.0002.130109T1300Z-130110T0100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
419 AM EST TUE JAN 8 2013

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR THE EAST HALF OF LAKE ERIE.

* WINDS: WILL DECREASE TO 10 TO 20 KNOTS TODAY THEN INCREASE TO 20
  TO 25 KNOTS LATE TONIGHT AND TO 35 KNOTS GALES ON WEDNESDAY.

* WAVES: WILL SUBSIDE TO 2 TO 4 FEET TODAY BUT BUILD TO 4 TO 6
  FEET TONIGHT AND 8 TO 11 FEET ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE 
FORCE WINDS OF AT LEAST 34 KNOTS IN UPCOMING DAYS. MARINERS
SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE
ACTIONS OR CONSIDER ALTERING THEIR PLANS.

&&

$$
900 
WHUS71 KCLE 081504
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1004 AM EST TUE JAN 8 2013

LEZ147>149-082315-
/O.CAN.KCLE.SC.Y.0004.000000T0000Z-130108T2100Z/
/O.CON.KCLE.GL.A.0002.130109T1300Z-130110T0100Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1004 AM EST TUE JAN 8 2013

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING. 

* WINDS AND WAVES: SOUTHWEST WINDS WILL INCREASE TO 20 TO 25
  KNOTS LATE TONIGHT AND TO 35 KNOT GALES ON WEDNESDAY. WAVES OF 2
  TO 4 FEET TODAY...WILL INCREASE TO 5 TO 7 FEET ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF AT LEAST 34 KNOTS IN UPCOMING DAYS. MARINERS SHOULD
MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR
CONSIDER ALTERING THEIR PLANS.

&&

$$

LEZ061-167>169-082315-
/O.CON.KCLE.GL.A.0002.130109T1300Z-130110T0100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1004 AM EST TUE JAN 8 2013

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

* WINDS AND WAVES: SOUTHWEST WINDS WILL INCREASE TO 20 TO 25
  KNOTS LATE TONIGHT AND TO 35 KNOTS GALES ON WEDNESDAY. WAVES
  WILL BE 2 TO 4 FEET TODAY BUT BUILD TO 4 TO 6 FEET TONIGHT AND 8
  TO 11 FEET ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF AT LEAST 34 KNOTS IN UPCOMING DAYS. MARINERS SHOULD
MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR
CONSIDER ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 3:33 PM EST, 0 minutes earlier.

Area forecast discussion, Jan 7, 3:33 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
333 PM EST MON JAN 7 2013

.SYNOPSIS...
HIGH PRESSURE OVER VIRGINIA AND THE CAROLINAS WILL BECOME NEARLY
STATIONARY THROUGH THE END OF THE WEEK. LOW PRESSURE WILL MOVE
EAST ACROSS THE NORTHERN LAKES FORCING A WEAK COLD FRONT ACROSS
THE AREA WEDNESDAY. MORE HIGH PRESSURE WILL BUILD OVER THE REGION
WEDNESDAY NIGHT AND THEN MOVE EAST AS A WARM FRONT HEADS TOWARD
OHIO AND PENNSYLVANIA FOR LATE THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE CLOUDS WERE SLOW TO DECREASE BUT TONIGHT WILL BE MOSTLY CLEAR
EVEN WITH SOME CIRRUS MOVING IN LATE. THE LOWS ARE TOUGH. SOME WIND
WILL OCCUR BUT WILL IT BE ENOUGH TO KEEP THE LOWS FROM FALLING OFF
TOO MUCH. THE WIND MAY HELP FROM LETTING IT GET TOO COLD WITH SOME
SNOW STILL AROUND. USED A BLEND OF GUIDANCE BUT WITH THE
TEMPERATURES RELATIVELY COOL AT MID DAY WENT TOWARD THE COOLER
GUIDANCE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
SOME CIRRUS WILL BE AROUND ON TUESDAY. THE SKY CONDITION WILL BE
PARTLY TO MOSTLY SUNNY WITH THE JET TO THE NORTH AND NOT OVER THE AREA.

FOR TUESDAY NIGHT AND WEDNESDAY A WEAK TROF WILL CROSS THE AREA.
IT SEEMS DRY ALOFT SO WILL KEEP THE SKIES PARTLY CLOUDY AND DRY.

SLOWLY INCREASING CLOUDS WEDNESDAY NIGHT AHEAD OF THE NEXT
SYSTEM. SOME QUESTIONS ON THE TIMING OF THE RAIN. WENT LIKELY FOR
THURSDAY AFTERNOON WEST AND SOUTH AND CHANCE NORTHEAST AREA. HIGH
POPS THURSDAY NIGHT. NO THUNDER AT THIS TIME BUT THAT WILL HAVE TO
BE MONITORED.

USED A BLEND OF GUIDANCE FOR THE TEMPERATURES. THE TOUGHEST
TEMPERATURES ARE THURSDAY NIGHT. THEY WILL PROBABLY RISE ESPECIALLY
OVER NORTHEAST OHIO AND NORTHWEST PA.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
WARM FRONT WILL LIFT THROUGH THE REGION FRIDAY MORNING
WITH AMPLE MID TO LOW LEVEL MOISTURE. COLD FRONT TRAILS FRIDAY
AFTERNOON WITH ANOTHER ROUND OF RAIN. SOME TIMING ISSUES WITH THE
MODELS...THE ECMWF IS SLOWER TO BRING IN THE SYSTEM THAN THE GFS.
THE CURRENT FORECAST IS A BLEND OF THE TWO. A WEAK SURFACE RIDGE
WILL BUILD BEHIND THE FRONT WITH TEMPS CLIMBING INTO THE LOW TO MID
50S ACROSS THE FORECAST AREA SATURDAY. THE NEXT COLD FRONT ARRIVES
SUNDAY NIGHT. TEMPERATURES WILL DROP QUICKLY BEHIND THE FRONT. TEMPS
ARE COLD ENOUGH ALOFT FOR SOME MIXED PRECIP IN THE FAR WEST, BUT
MOISTURE WILL BE LIMITED.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
WIDESPREAD MVFR REMAINS ACROSS THE EAST...BUT AS THE AFTERNOON
WEARS ON THIS IS EXPECTED TO IMPROVE...SCATTER AND CLEAR. ACROSS
THE ENTIRE AREA THERE STILL REMAINS SOME MVFR VSBY WHICH WILL
IMPROVE TOO THIS AFTERNOON. LARGELY VFR THROUGH 18Z TUE...WITH THE
EXCEPTION OF POSSIBLY SOME MORNING BR. NOT SURE IF WE WILL DEVELOP
BR CAUSE WINDS SEEM TO REMAIN UP. HAVE INCLUDED A TEMPO FOR MVFR
VSBY FOR THE TIME BEING.

OUTLOOK...NON-VFR THUR NIGHT AND PROBABLY MOST OF FRIDAY. NON VFR
DEVELOPS AGAIN LATE SATURDAY.

&&

.MARINE...
SOUTH TO SOUTHWESTERLY WINDS WILL INCREASE TO 15 TO 25 KNOTS
OVERNIGHT AS A LOW PRESSURE SYSTEM PASSES NORTH OF THE GREAT LAKES
REGION. DESPITE THE OFFSHORE FLOW...THERE WILL BE ENOUGH OF A
WESTERLY COMPONENT FOR WAVES TO BUILD EAST OF CLEVELAND AND A SMALL
CRAFT ADVISORY HAS BEEN ISSUED FROM 10 PM THIS EVENING THROUGH
TUESDAY AFTERNOON. WINDS WILL DECREASE TUESDAY AFTERNOON BEFORE
INCREASING AGAIN TUESDAY NIGHT AS ANOTHER LOW PRESSURE SYSTEM TAKES
A SIMILAR TRACK NORTH OF THE GREAT LAKES. THE SOUTHERLY FLOW WILL
RESULT IN A WARMER AIRMASS OVERSPREADING THE LAKE AND DECREASING
MIXING DEPTH. DESPITE THIS...WINDS WILL INCREASE TO 20-30 KNOTS ON
WEDNESDAY. THIS SYSTEM WILL PUSH A WEAK COLD FRONT SOUTH ACROSS THE
EASTERN PORTION OF THE LAKE WEDNESDAY NIGHT BEFORE HIGH PRESSURE
RAPIDLY BUILDS IN ON THURSDAY MORNING. THE NEXT LOW PRESSURE SYSTEM
WILL TRACK OUT OF THE SOUTHERN PLAINS TOWARDS THE WESTERN GREAT
LAKES ON THURSDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 4 PM EST
     TUESDAY FOR LEZ147>149.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA
SHORT TERM...KIELTYKA
LONG TERM...MAYERS/OUDEMAN
AVIATION...OUDEMAN
MARINE...KEC
Hazardous weather outlook, Jan 7, 4:00 AM EST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
400 AM EST MON JAN 7 2013

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-080900-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
400 AM EST MON JAN 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-080900-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
400 AM EST MON JAN 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.